Mississippi, 2005Tornadoes and Hail in Mississippi, March 26, 2005
March 26, 2005 · NWS JAN · 45 events in 20 counties and zones
21 hail, 14 thunderstorm wind, 9 tornado, 1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $2.6 million
- Crop damage
- None recorded
- Events
- 45
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 26, 3:05 PM CST, 1 hour 53 minutes earlier.
Area forecast discussion, Mar 26, 3:05 PM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CST SAT MAR 26 2005
...DANGEROUS SEVERE WEATHER OUTBREAK TONIGHT...
.SHORT TERM...FOR LATE THIS AFTERNOON AND TONIGHT A DANGEROUS
SEVERE WEATHER PATTERN IS SETTING UP FOR THE REGION. PARAMETERS ARE
COMING TOGETHER AS A WARM FRONT IS PUSHING NORTH THROUGH THE REGION
AND A POWERFULL UPPER LEVEL SHORTWAVE TROUGH APPROACHES FROM TEH
WEST. BOUNDARY LAYER MOISTURE IS ON THE INCREASE...WITH THE VERY
MOIST MARINE LAYER BEGINNING TO SURGE NORTH THROUGH SE LA AND SRN
MS.
THE MID TO UPPER LEVEL JET IS NOSING INTO SRN LA/SW MS THIS
AFTERNOON. MODELS CONTINUE TO SHOW STRONG DESTABILIZATION FOR LATE
THIS AFTERNOON...850 MB THETAE VALUES NEAR 340 K WILL MOVE INTO
SOUTHERN PORTIONS OF THE AREA BY THIS EVENING. SATELLITE IMAGERY
INDICATES STRONG SHORTWAVE IMAGERY POISED TO TRACK INTO THE REGION
LATE THIS AFTERNOON INTO TONIGHT. SEVERE WEATHER POTENTIAL WILL
INCREASE ALONG AND SOUTH OF THE WARM FRONT THIS AFTERNOON AND
TONIGHT. THE LAPSE RATES REMAIN HEALTHY SO THE POTENTIAL FOR
HAIL...DAMAGING WINDS AND TORNADOES REMAIN GOOD FOR THE REGION. THE
TORNADO AND DAMAGING WIND POTENTIAL WILL DECREASE FROM WEST TO EAST
AFTER MIDNIGHT. AT THIS TIME THE MOST LIKELY PERIOD FOR SEVERE
STORMS LOOKS TO BE FROM THE LATE AFTERNOON THROUGH 3 AM. SUPERCELLS
WILL BE LIKELY WITH DAMAGING WIND...LARGE HAIL AND TORNADIC
DEVELOPMENT.A PRIMED AIR MASS WILL BE IN PLACE WHEN DYNAMICS
INTENSIFY THIS EVENING. LOW LEVEL FLOW WILL STRENGTHEN IN RESPONSE
TO THE SURFACE LOW CENTER THAT WILL MOVE INTO CENTRAL LA BY SUNSET
AND LIFT NWD ACROSS THE FORECAST AREA DURING THE NIGHT. THE UPPER
JET...JET CORE MAX WINDS FORECAST AROUND 150 KTS...IS EXPECTED TO
INTENSIFY AS IT PUSHES NEWD INTO THE REGION TONIGHT AND 850 MB FLOW
INCREASES TO 35-40 KTS. A MIDLEVEL JET OF AROUND 90 KNOTS WILL COME
IN ON THE BACK OF THE STORM SYSTEM EARLY SUNDAY.
FOR SUNDAY...
DURING THE DAY SUNDAY THE ASSOCIATED CLOSED UPPER LOW
WILL PASS OVER THE REGION. COOL MIDLEVEL TEMPS(-15 TO NEAR -20C)
WILL BRING THE POSSIBILITY OF HAIL WITH THE SCATTERED THUNDERSTORMS.
THIS WILL CONTINUE SOME DECENT LAPSE RATES ACROSS THE REGION. ALSO
EXPECT SOME WRAP AROUND CLOUDS WITH THIS SYSTEM. WILL INCREASE POPS
SOME ACROSS THE REGION. DESPITE THE DRYING AIRMASS ACROSS THE LOWER
MISSISSIPPI VALLEY...LARGE SCALE QG FORCING ASSOCIATED WITH THE
UPPER-LEVEL SYSTEM MAY PROVIDE SOME AID FOR SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS OUR AREA THROUGH THE DAY SUNDAY. MODELS DO
POINT TO SOME GUSTY WINDS MIXING DOWN DURING THE DAY ON SUNDAY AND
WILL CONTINUE WITH GUSTS OF AROUND 30 MPH. IN LIGHT OF THE DANGEROUS
SCENARIO TAKING SHAPE FOR TONIGHT...WILL LET LATER SHIFTS CONSIDER
THE WIND SITUATION FOR ON ANY POSSIBLE LAKE WIND ADVISORY THAT MAY
BE NEEDED./17/
SUNDAY NIGHT AND MONDAY...
EXPECT THE MID LEVEL COLD CORE TO TRAVERSE THE FORECAST AREA SUNDAY
NIGHT. STRONG HEIGHT FALLS ASSOC WITH THE TROUGH PASSAGE WILL
SQUEEZE OUT LIGHT RAIN OR DRIZZLE OVER MUCH OF THE FORECAST AREA.
EXPECT STRONG SUBSIDENCE WILL PREVENT STRATUS FROM HANGING AROUND TO
LONG MONDAY. /EC/
.LONG TERM...12Z GFS SHOWS SOME UNCERTAINTY IN HANDLING THE MID WEEK
STORM SYSTEM. THERE ARE SOME INDICATIONS THAT A MID LEVEL SHORTWAVE
TROUGH COULD INCITE ENOUGH WARM ADVECTION AND LIFT TO BRING RAIN
CHANCES AS EARLY AS WEDNESDAY...SO HAVE INTRODUCED RAIN CHANCES FOR
WEDNESDAY NIGHT...DID NOT WANT TO BREAK MUCH FROM CONTINUITY AND GO
EARLIER THAN THAT. OTHERWISE...THERE ARE INIDICATIONS FOR A
SIGNIFICANT STORM SYSTEM TO AFFECT THE FORECAST AREA SOMETIME AROUND
THE THURSDAY TIME FRAME. GIVEN ALL THE ATTENTION ON THE CURRENT
SEVERE WEATHER EVENT...WILL FOREGO ANY MENTION OF THE SYSTEM IN THE
HWO. IT APPEARS NEXT WEEKEND WILL SEE THE WEATHER DRY OUT. /EC/
&&
.AVIATION...
HAVE PUT IN GR -(LARGE HAIL POTENTIAL) IN TAFS ALONG WITH GUSTS OF
25-50KNTS WITH SEVERE STORMS. KEPT IFR CONDITIONS WITH CONVECTION.
STORMS SHOULD DECREASE FROM WEST TO EAST WELL AFTER MIDNIGHT. MAY
HAVE SMALL HAIL IN TAF SITES ON SUNDAY WITH THE PASSAGE OF THE COOL
UPPER LOW. /17/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
SHORT TERM: 17
LONG TERM: EC
Hazardous weather outlook, Mar 26, 2:41 PM CST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
241 PM CST SAT MAR 26 2005
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
272041-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
241 PM CST SAT MAR 26 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND SUNDAY...
...THUNDERSTORMS...
NUMEROUS SEVERE THUNDERSTORMS WILL OCCUR OVER NORTHEAST
LOUISIANA...SOUTHEAST ARKANASAS AND MUCH OF CENTRAL MISSISSIPPI
FOR TONIGHT.
LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL OCCUR WITH SEVERE
STORMS THAT DEVELOP ANYWHERE IN THE REGION FOR TONIGHT.
A WARM FRONT WILL LIFT TO THE NORTH THROUGH MUCH OF THE OUTLOOK
AREA BY THIS EVENING. COPIOUS AMOUNTS OF GULF MOISTURE THAT WILL
SURGE INLAND BEHIND THE FRONT WILL SIGNIFICANTLY DESTABILIZE THE
AIR MASS. WIND FLOW WILL INTENSIFY THROUGH THE ATMOSPHERE LATER
THIS AFTERNOON INTO TONIGHT TO INCREASE WIND SHEAR...AN ESSENTIAL
INGREDIENT TO SUPERCELL THUNDERSTORM DEVELOPMENT. AS A STRONG JET
STREAM CORE PUNCHES INTO THE REGION THIS EVENING AND A DEEP LOW
PRESSURE SYSTEM LIFTS ACROSS THE AREA..STRONG DYNAMICS WILL
SUPPORT DEEP CONVECTION ACROSS THE REGION.
THERE IS A GOOD POTENTIAL FOR LARGE HAIL AND TORNADOES ACROSS THE
WHOLE FORECAST AREA THROUGH TONIGHT. THE CHANCES OF SEVERE
WEATHER WILL DECREASE AFTER MIDNIGHT FROM WEST TO EAST.
ON SUNDAY THERE WILL THE POTENTIAL OF SOME STRONG THUNDERSTORMS
WITH HAIL AS THE UPPER LEVEL SYSTEM
PASSES OVERHEAD.
PLEASE STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN JACKSON FOR
FURTHER UPDATES ON THIS DEVELOPING SEVERE WEATHER SITUATION.
...FLOODING...
PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS THAT
DEVELOP LATE THIS AFTERNOON AND TONIGHT. PONDING WATER CAN BE
EXPECTED ON ROADWAYS AND IN LOW LYING AREAS IN THE VICINITY OF
STORMS. RAINFALL INTENSITY WILL DECREASE FROM THE WEST AROUND
MIDNIGHT BUT PERIODS OF HEAVIER RAINFALL CAN BE EXPECTED THROUGH
MUCH OF THE NIGHT FOR EAST MISSISSIPPI AREAS.
...NON PRECIPITATION...
AS THE UPPER LEVEL SYSTEM PASSES OVERHEAD DURING THE DAY
SURFACE WINDS WILL INCREASE WITH SUSTAIN WINDS OF 15 MPH WITH
GUSTS OF AROUND 30 MPH DURING MAINLY THE AFTERNOON HOURS.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, Mar 26, 4:30 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL 1 N BROOKHAVEN 31.60N 90.45W
03/26/2005 0.88 INCH LINCOLN MS EMERGENCY MNGR
EMERGENCY MANAGER REPORTED NICKEL SIZED HAIL ONE MILE
NORTH OF THE BROOKHAVEN CITY LIMITS.
&&
CAW/CABLocal storm report, Mar 26, 4:34 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
434 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 3 SE ELLISVILLE 31.57N 89.17W
03/26/2005 1.75 INCH JONES MS EMERGENCY MNGR
EMERGENCY MANAGER REPORTED GOLFBALL SIZED HAIL 3 MILES
SOUTHEAST OF ELLISVILLE.
&&
CAW/CABLocal storm report, Mar 26, 4:42 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
442 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 3 N JONESVILLE 31.67N 91.83W
03/26/2005 1.00 INCH CATAHOULA LA LAW ENFORCEMENT
PARISH POLICE REPORTED QUARTER SIZED HAIL HALFWAY BETWEEN
JONESVILLE AND HARRISONBURG NEAR THE SANDY LAKE
COMMUNITY.
&&
CAW/CABLocal storm report, Mar 26, 4:44 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
444 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 2 S BROOKHAVEN 31.55N 90.45W
03/26/2005 0.75 INCH LINCOLN MS AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED PENNY SIZED HAIL ABOUT 2
MILES SOUTH OF BROOKHAVEN.
&&
CAW/CABLocal storm report, Mar 26, 4:54 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
454 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TORNADO 7 W MONTICELLO 31.55N 90.23W
03/26/2005 LAWRENCE MS LAW ENFORCEMENT
LAW ENFORCEMENT EMPLOYEE REPORTED A TORNADO HEADED TOWARD
MONTICELLO. THIS EMPLOYEE WAS ON HWY 84 HEADED TOWARD
BROOKHAVEN.
&&
CAW/CABLocal storm report, Mar 26, 4:56 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
456 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL SANDERSVILLE 31.79N 89.04W
03/26/2005 1.75 INCH JONES MS FIRE DEPT/RESCUE
FIREMAN REPORTED GOLF BALL SIZED HAIL IN THE TOWN OF
SANDERSVILLE.
&&
CAW/CABEvent by event
21 hail, 14 thunderstorm wind, 9 tornado, 1 funnel cloud. Local standard time, as filed.
Hail, Jefferson Davis
- When
- March 26, 4:58 PM CST to 5:08 PM CST
- Where
- Jefferson Davis County, 5 mi SSE of Bassfield
- Measured
- 1.5 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.017, -89.300
This supercell thunderstorm moved out of northern Marion county, then across southeast Jefferson Davis county before moving into central Covington county. This storm continued to intensify and produced penny to ping pong ball sized hail as it moved north northeast across southeast Jefferson Davis county.
Hail, Jefferson Davis
- When
- March 26, 5:01 PM CST to 5:06 PM CST
- Where
- Jefferson Davis County, 1 mi W of Hebron
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.750, -90.650
Hail, Covington
- When
- March 26, 5:09 PM CST to 5:28 PM CST
- Where
- Covington County, 6 mi SSW of Seminary
- Measured
- 2.75 in hail
- Property damage
- $200,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.150, -88.833
The supercell thunderstorm, which moved across southeast Jefferson Davis county, moved across the entire central portion of Covington county from 6 miles south-southwest of Seminary to 6 miles north-northeast of Seminary. This storm produced hail from quarter to golf ball to baseball sized hail. The largest hail occurred around and just north of Seminary where baseball sized hail occurred. This large hail damaged several vehicles and homes. Also along the storms path, hail accumulated to a few inches deep.
Hail, Jones
- When
- March 26, 5:28 PM CST to 5:48 PM CST
- Where
- Jones County, Oak Bowery
- Measured
- 1.75 in hail
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.133, -88.800
The long lived supercell thunderstorm continued out east-central Covington county and into west-central Jones county as it moved north-northeast. The first few miles into the county, the storm produced quarter to golf ball sized hail. As the storm moved near Soso, the hail became smaller and was near nickel size.
Tornado, Adams
- When
- March 26, 5:36 PM CST to 5:45 PM CST
- Where
- Adams County, 8 mi N of Natchez
- Rating
- F1
- Path length
- 7 mi
- Path width
- 75 yd
- Property damage
- $120,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 33.750, -90.733
Tornado, Adams
- When
- March 26, 5:40 PM CST to 5:46 PM CST
- Where
- Adams County, 3 mi N of Pine Ridge
- Rating
- F1
- Path length
- 3 mi
- Path width
- 75 yd
- Property damage
- $25,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.300, -88.650
Hail, Lauderdale
- When
- March 26, 5:45 PM CST
- Where
- Lauderdale County, Collinsville
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.350, -90.650
Hail, Yazoo
- When
- March 26, 5:45 PM CST to 6:08 PM CST
- Where
- Yazoo County, 3 mi S of Bentonia
- Measured
- 2.5 in hail
- Injuries
- 1 direct, 0 indirect
- Property damage
- $300,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.333, -90.600
The intense left moving supercell thunderstorm continued to move northward out of Hinds county into Yazoo county near the Bentonia area. This storm produced a swath of quarter to golf ball to tennis ball sized hail from around Bentonia to the Benton area. The largest hail occurred in Bentonia to 5 miles north of Bentonia where golf ball to tennis ball sized hail was driven by 80 to 90 mph winds. This large hail damaged vehicles, broke windows and punched holes in siding.
Tornado, Jefferson
- When
- March 26, 5:45 PM CST to 5:47 PM CST
- Where
- Jefferson County, 4 mi WSW of Church Hill
- Rating
- F1
- Path length
- 1 mi
- Path width
- 75 yd
- Property damage
- $20,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 33.767, -90.667
This tornado moved into far northern Adams county after crossing the Mississippi River from Concordia parish. This tornado moved just north of the Pine Ridge Community and uprooted/snapped a few hundred trees. One hunting camp was destroyed by large fallen trees along Church Hill Road. This tornado continued to track north-northeast into southwest Jefferson county where it dissipated one mile into the county. The total path length across Concordia parish, Adams and Jefferson counties was 9 miles.
Tornado, Jefferson
- When
- March 26, 5:46 PM CST to 5:56 PM CST
- Where
- Jefferson County, 5 mi SW of Church Hill
- Rating
- F0
- Path length
- 5 mi
- Path width
- 75 yd
- Property damage
- $25,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 31.750, -90.967
Another tornado developed just to the south of where the first northern Adams county tornado tracked. This tornado first touched down 3 miles north of the Pine Ridge Community and tracked north-northeast into Jefferson county where it dissipated 1 mile southeast of Church Hill. Dozens of trees were uprooted/snapped along the 8 mile path across northern Adams and southwest Jefferson counties.
Thunderstorm Wind, Yazoo
- When
- March 26, 5:47 PM CST to 6:12 PM CST
- Where
- Yazoo County, Bentonia
- Measured
- 80 kt (92 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $1.0 million
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.383, -90.467
The same left moving supercell thunderstorm that brought the large hail, also brought devastating straight line winds to a good portion of central Yazoo county from Bentonia to north of Benton. Several hundred trees and dozens of power lines were blown down or snapped. One tree and power line landed on a car and caused an injury. The most significant wind damage occurred from Bentonia to around Little Yazoo. Here the winds were estimated around 90 mph. Many structures sustained major to minor damage with all or a portion of the roof blown off, siding peeled off and windows broken. The Bentonia-Gibbs School had a good portion of its roof blown off and sustained water damage. Additionally, three businesses had major damage, three with minor, six mobile homes were destroyed and nine sustained major damage, twenty-seven homes sustained minor damage and seven sheds were destroyed. An area just north of Benton and west of Midway was a focus for additional trees and power line damage.
Hail, Jefferson
- When
- March 26, 5:50 PM CST to 6:10 PM CST
- Where
- Jefferson County, Church Hill
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.050, -90.217
A supercell thunderstorm, which previously produced two tornadoes, continued to track east-northeast across central Jefferson county. This storm produced a swath of nickel to quarter sized hail from near Church Hill to just northeast of Fayette.
Thunderstorm Wind, Jefferson
- When
- March 26, 6:12 PM CST to 6:16 PM CST
- Where
- Jefferson County, 5 mi NE of Fayette
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $30,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 33.183, -90.233
A three mile swath of significant wind damage ocNumerous trees and several power lines were blown down, just north of Bolton, on Bolton-Brownsville Road and just east of B
Hail, Warren
- When
- March 26, 6:14 PM CST to 6:16 PM CST
- Where
- Warren County, 5 mi E of Bovina
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.767, -90.783
Tornado, Jefferson
- When
- March 26, 6:15 PM CST to 6:27 PM CST
- Where
- Jefferson County, 6 mi ENE of Fayette
- Rating
- F1
- Path length
- 8 mi
- Path width
- 75 yd
- Property damage
- $70,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 31.750, -89.933
Hail, Hinds
- When
- March 26, 6:16 PM CST to 6:55 PM CST
- Where
- Hinds County, Edwards
- Measured
- 1.5 in hail
- Property damage
- $500,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.783, -90.750
A supercell thunderstorm intensified across eastern Warren county and moved east-northeast across portions of central Hinds county. This storm produced a swath of nickel to ping pong ball sized hail from Edwards to Bolton to Clinton. This hail caused minor damage to many roofs and vehicles.
Tornado, Claiborne
- When
- March 26, 6:27 PM CST to 6:29 PM CST
- Where
- Claiborne County, 4 mi SSW of Peyton
- Rating
- F1
- Path length
- 2 mi
- Path width
- 75 yd
- Property damage
- $20,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 31.733, -89.967
This tornado touched down 6 miles east-northeast of Fayette and tracked east-northeast into southwest Claiborne county south of Peyton. A few hundred trees were uprooted and snapped along the path as well as one home which sustained roof damage. The total path length across northeast Jefferson and southwest Claiborne county was 10 miles.
Thunderstorm Wind, Holmes
- When
- March 26, 6:27 PM CST to 6:35 PM CST
- Where
- Holmes County, 4 mi N of Coxburg
- Measured
- 63 kt (72 mph) estimated gust
- Property damage
- $15,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 31.817, -90.667
Several trees and power lines were blown down between Tolarville to just south of Tchula.
Hail, Holmes
- When
- March 26, 6:35 PM CST
- Where
- Holmes County, Tchula
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.800, -90.517
Thunderstorm Wind, Jefferson
- When
- March 26, 6:35 PM CST
- Where
- Jefferson County, 1 mi E of Mc Bride
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.317, -89.667
Several trees and large limbs were blown down.
Thunderstorm Wind, Hinds
- When
- March 26, 6:37 PM CST to 6:49 PM CST
- Where
- Hinds County, 2 mi N of Bolton
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.783, -90.750
Numerous trees and several power lines were blown down, just north of Bolton, on Bolton-Brownsville Road and just east of BrownsSeveral trees and large limbs
Tornado, Claiborne
- When
- March 26, 6:40 PM CST to 6:41 PM CST
- Where
- Claiborne County, 5 mi SE of Peyton
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 50 yd
- Property damage
- $2,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 31.974, -90.912 (the zone’s center; the record gives no point)
Tornado, Copiah
- When
- March 26, 6:41 PM CST to 6:48 PM CST
- Where
- Copiah County, 5 mi N of Pleasant Hill
- Rating
- F1
- Path length
- 4 mi
- Path width
- 75 yd
- Property damage
- $20,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 31.617, -90.483
This tornado developed just inside Claiborne county, 1 mile southeast of Burnell, and tracked north-northeast for about 4 miles into southwest Copiah county. This tornado uprooted and snapped several dozen trees as it moved across the Barlow Road and highway 547 areas.
Hail, Copiah
- When
- March 26, 6:44 PM CST to 6:45 PM CST
- Where
- Copiah County, Barlow
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.550, -90.200
Penny sized hail covered the ground.
Thunderstorm Wind, Copiah
- When
- March 26, 6:47 PM CST
- Where
- Copiah County, Allen
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.500, -88.850
A few trees were blown down.
Thunderstorm Wind, Copiah
- When
- March 26, 6:53 PM CST to 6:54 PM CST
- Where
- Copiah County, 1 mi SW of Glancy
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 31.767, -90.133
Several trees and large limbs were blown down near State Highway 28 and Barlow Road.
Hail, Scott
- When
- March 26, 7:35 PM CST to 7:45 PM CST
- Where
- Scott County, Forkville
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.867, -89.550
Funnel Cloud, Lincoln
- When
- March 26, 7:53 PM CST
- Where
- Lincoln County, 3 mi S of Brookhaven
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.400, -88.600
Thunderstorm Wind, Lincoln
- When
- March 26, 7:56 PM CST to 8:15 PM CST
- Where
- Lincoln County, 3 mi NW of Brookhaven
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $30,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.083, -89.117
Numerous trees and several power lines were blown down from central Lincoln county to east-central Lincoln county as a supercell thunderstorm moved across the area. The damage occurred from near the Loyd Star Community to Heuks Retreat to around Woolworth.
Thunderstorm Wind, Scott
- When
- March 26, 8:00 PM CST
- Where
- Scott County, 2 mi S of Morton
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 32.300, -88.650
A few trees and power lines were blown down just south of Morton.
Thunderstorm Wind, Lawrence
- When
- March 26, 8:20 PM CST
- Where
- Lawrence County, 5 mi W of Monticello
- Measured
- 62 kt (71 mph) estimated gust
- Property damage
- $80,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.267, -88.833
Several trees were blown down, one fell on a house and another on a camper. The severe winds also destroyed a out shed.
Hail, Lauderdale
- When
- March 26, 8:27 PM CST to 8:32 PM CST
- Where
- Lauderdale County, Collinsville
- Measured
- 1 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 31.467, -89.533
Thunderstorm Wind, Lawrence
- When
- March 26, 8:30 PM CST
- Where
- Lawrence County, 1 mi N of Oma
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $2,000
- Reported by
- STORM CHASER
- Coordinates
- 31.433, -89.717
A few trees were blown down with one large tree blown across State Highway 27.
Thunderstorm Wind, Smith
- When
- March 26, 8:43 PM CST to 8:45 PM CST
- Where
- Smith County, Mize
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $12,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.617, -89.400
Several trees and a power line were blown down.
Tornado, Jefferson Davis
- When
- March 26, 8:43 PM CST to 8:47 PM CST
- Where
- Jefferson Davis County, 1 mi NE of Hebron
- Rating
- F1
- Path length
- 2 mi
- Path width
- 75 yd
- Property damage
- $20,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.450, -89.650
This tornado touched down just to the northeast of Hebron and tracked east-northeast for 2 miles. Numerous large trees were uprooted across Atkinson and Sykes Roads.
Hail, Lauderdale
- When
- March 26, 9:04 PM CST
- Where
- Lauderdale County, Zero
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.683, -91.400
Hail, Lauderdale
- When
- March 26, 9:09 PM CST
- Where
- Lauderdale County, Russell
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 31.700, -91.317
Thunderstorm Wind, Jasper
- When
- March 26, 9:20 PM CST to 9:28 PM CST
- Where
- Jasper County, 9 mi S of Garlandville
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $40,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 31.683, -91.350
Several power poles and power lines were blown down.
Hail, Lauderdale
- When
- March 26, 9:40 PM CST to 9:53 PM CST
- Where
- Lauderdale County, 9 mi SW of Meridian
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.667, -91.317
A swath of penny to quarter sized hail fell from just south of the Meehan Community to around Marion.
Hail, Jasper
- When
- March 26, 9:50 PM CST to 9:58 PM CST
- Where
- Jasper County, 3 mi N of Bay Spgs
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.500, -88.850
Thunderstorm Wind, Clarke
- When
- March 26, 10:25 PM CST
- Where
- Clarke County, 3 mi SSW of Enterprise
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.583, -90.367
Several trees were blown down along State Highway 11 between Enterprise and Wautubbee.
Hail, Clarke
- When
- March 26, 10:30 PM CST
- Where
- Clarke County, Stonewall
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.633, -90.367
Hail, Lauderdale
- When
- March 26, 10:46 PM CST to 11:02 PM CST
- Where
- Lauderdale County, Zero
- Measured
- 1.75 in hail
- Property damage
- $30,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 31.783, -90.850
A supercell thunderstorm re-intensified across east-central Lauderdale county and produced penny to golf ball sized hail from near the Zero Community to just southeast of Kewanee.
Hail, Bolivar
- When
- March 26, 11:00 PM CST to 11:02 PM CST
- Where
- Bolivar County, Cleveland
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.717, -91.250
Hail, Sunflower
- When
- March 26, 11:03 PM CST to 11:04 PM CST
- Where
- Sunflower County, 3 mi NW of Dockery
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.767, -91.000
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Florida, March 26, 2005$2.5 million · 2.75 in hail · 1 event
- Damaging Wind in Florida, March 26, 2005$1.0 million · 60 kt wind · 1 event
- Hail and Damaging Wind in Alabama, March 26, 2005$155,000 · 3 in hail · 2 events
- Tornado and Hail in Louisiana, March 26, 2005$110,000 · F0 · 5 events
- Hail in Alabama, March 26, 2005$50,000 · 2.75 in hail · 7 events
- Hail and Damaging Wind in Alabama, March 26, 2005$41,000 · 1.75 in hail · 2 events
- Hail in Alabama, March 26, 2005$18,000 · 1.75 in hail · 1 event
- Hail and Damaging Winds in Texas, March 26, 2005$7,000 · 1 in hail · 11 events
- Hail in Alabama, March 26, 2005$15,000 · 2.75 in hail · 1 event
- High Wind in Oregon, March 26 to 27, 200587 kt wind · 9 events
- Heavy Snow in Kansas, March 26, 20053 events
- Hail in Florida, March 26, 20051.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442127, 5441607, 5442128, 5442129, 5442130, 5442132, 5441304, 5441305, 5442131, 5441303, 5441306, 5441307, 5441308, 5441602, 5441310, 5441603, 5441309, 5441605, 5441606, 5441609, 5441604, 5441610, 5441611, 5441612, 5441614, 5441613, 5441615, 5441617, 5441618, 5441616, 5441619, 5439313, 5439312, 5439314, 5441608, 5439315, 5439316, 5439317, 5439318, 5439319, and more.